Why the study?
To discuss non-acute coronary syndrome causes of STEMI, specifically takotsubo cardiomyopathy and myocardial bridging, in a patient presenting with acute chest pain and ECG changes.
This case highlights the importance of considering non-ACS STEMI mimics, such as myocardial bridging and Takotsubo cardiomyopathy, especially when symptoms worsen with standard ACS therapies like nitroglycerin.
Supports considering myocardial bridging in nitroglycerin-worsened STEMI; leaves open the prevalence and management of overlapping Takotsubo features.
We present a case of a 52-year-old male with no known past medical history who presented to an outside hospital with acute chest pain. Initial workup revealed anteroseptal ST-elevation myocardial infarction (STEMI) for which the patient was transferred to our facility for emergent percutaneous coronary intervention (PCI). However, the patient's hospital course revealed numerous confounding pathologies that can also present as STEMI, including transthoracic echocardiogram (TTE) abnormalities consistent with takotsubo cardiomyopathy (TCM) as well as myocardial bridging presenting as post-PCI STEMI in the setting of nitroglycerin use. The purpose of this case report is to discuss non-acute coronary syndrome causes of STEMI, specifically TCM and myocardial bridging, in a patient who presented with acute onset chest pain and ECG changes.
No takes yet. Share an insight, caveat, or question.
Salman et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: